U.S. doctors online nowAsk doctors free
Waukegan, IL
A 55-year-old female asked:

If a patient is toxic on clozaril (clozapine) therapy can he get edema?

3 doctor answers7 doctors weighed in
Dr. Barbara A Majeroni
Specializes in Family Medicine
Not likely: Edema is not listed as a side effect from clozaril (clozapine).
Dr. Eric Pease
Specializes in Psychiatry
Seek further care!: Cardiotoxicity is a rare but serious side effect from clozapine. If this is a problem, one could experience increased edema, particularly in the lower extremities. I would seek professional advice from a trained clozapine provider. Checking a clozapine level could be helpful here. Would also be good to look for other causes of edema or other underlying medical comorbidities.
Dr. Heidi Fowler
Psychiatry 25 years experience
Clozaril: Agree with both Dr. Majeroni & Dr. Pease, While edema is not listed as a side effect of Clozaril it could occur indirectly. It is essential that blood work be done at least monthly if taking Clozaril. Clozapine is an antipsychotic medication used as a treatment for refractory Schizophrenia & for Schizophrenia or Schizoaffective Disorder that can have serious side effects.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 10, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.